April 17, 2018 at 3:23 pm #129277
reductoboomboomParticipantApril 17, 2018 at 3:23 pmPost count: 2
I started taking 40mg of Strattera every morning a week and a half ago for ADHD (I am 21 years old and 180 lbs), and every night since I started taking it I have woken up at 3am unable to go back to sleep until around 7am. I have been getting so little sleep recently (and the sleep I am getting is so low-quality) that I can’t even tell if the Strattera is working or not because my brain is so tired and foggy and out-of-it. Going to sleep isn’t the issue, and melatonin isn’t helping. Should I change the time I take it or just wait it out and hope it stops (I’m not sure how much longer my brain will last, though)? What should I do? I’m open to any and all suggestions except prescription sleeping aids (I’m not going down that path of dependence). I’m also on 20mg of Prozac if that changes anything.REPORT ABUSEApril 18, 2018 at 1:26 am #129298
harry1ParticipantApril 18, 2018 at 1:26 amPost count: 45
I am very new at dealing with this also, and I know just about Nothing about the various meds available or used.
However, I have told others about what I found in someone’s entry on the site.
I wake up after two hours, and make myself one twelve ounce cup of good coffee. Drink that and wait about fifteen minutes or so, and I can drop right off for a few more hours. Sometimes I’ll do that as much as three times a night.
I have to believe the caffeine is burning out the nervous energy that otherwise keeps my mind bouncing off the walls.
No guarantees, but you could try it once. It sounds like you have nothing to lose.
Good luck to you.
Harry1April 18, 2018 at 4:44 am #129326
That Guy with ADHDParticipantApril 18, 2018 at 4:44 amPost count: 123
Along with Harry1’s suggestion I have heard of people taking a dose of their stimulant before bedtime to stop the racing/splintering thoughts so they can get a good night sleep. That being said I would suggest that you consult your prescribing physician. Not all meds work for everyone. In some cases, like mine, nothing seems to work ( which I’m told occurs in about 10% of us). It may not be the right dose of the right medication.
AKA That Guy with ADHDApril 18, 2018 at 3:36 pm #129354
MicheleParticipantApril 18, 2018 at 3:36 pmPost count: 2
I have been on Strattera for around 6 months and it made me so drowsy but unable to sleep in the beginning. I would give it at least a couple months before deciding if the insomnia is something you can’t handle because there is a good chance that it’ll go away as your body adjusts.REPORT ABUSEApril 18, 2018 at 6:37 pm #129375
reductoboomboomParticipantApril 18, 2018 at 6:37 pmPost count: 2
Thanks for the feedback. I found a sleeping schedule that will allow me to survive a few more weeks on these meds, but I did call my doctor and got a lower dosage. A few of my friends who take it have told me that you need to be gradually exposed to it. Their doctors had them take 10mg, then 25mg, then 40mg, whereas my doctor started me right at 40mg. I’ve going to backtrack now and start at 10mg and work my way up. This should help a lot with the side effects! Updates to come.REPORT ABUSEApril 18, 2018 at 11:05 pm #129438
apotheciaParticipantApril 18, 2018 at 11:05 pmPost count: 7
Hello, I have been dealing with insomnia with or without meds since I was in high school (I’m in my late 30s now) and it sucks to say the least. Wake up at 2 or 3 am and can’t fall asleep until 6 or 7 (right when I need to get up for work ugh)
I tried a ton of different things. What helps me most is: don’t eat right before bed – your liver will be processing that and dump a bunch of glucose into your bloodstream around 2am. I tried melatonin – it worked for me! I was actually surprised by how strong it was! Sometimes when I wake up in the middle of the night I drink a cup of warm milk with honey in it. Don’t know why, but it works sometimes. And sometimes I troll the internet late at night and gaze at insomnia websites – but that’s BAD!!! Blue light (like the light from your computer and cellphone) messes up our circadian rhythm and trips up our internal clock, so maybe a good PAPER book is better until you get tired. Good luck!REPORT ABUSEApril 18, 2018 at 11:08 pm #129445
apotheciaParticipantApril 18, 2018 at 11:08 pmPost count: 7
I just read the title again and noticed yours is caused by meds. Don’t know what to do about that one. Sounds like the meds would override any of my suggestions.REPORT ABUSE
But for anyone else that can’t sleep, that’s what I do…April 19, 2018 at 4:35 am #129480
You must be logged in to reply to this topic.